Alert archive / Florida / Areal Flood Warnings in 2017

Areal Flood Warning 21, NWS Jacksonville, FL

July 16, 2017Alachua County, Bradford County, Florida

NWS Jacksonville, FL issued this areal flood warning at Jul 16, 2017, 5:18 PM EDT for Alachua County, Bradford County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2017, 5:18 PM EDT (21:18 UTC)
Expired
Jul 16, 2017, 6:15 PM EDT
In force
57 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Alachua County, FL, Bradford County, FL

The radar

The Jacksonville radar (KJAX), 90 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1850 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WGUS42 KJAX 162118
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
518 PM EDT SUN JUL 16 2017

FLC001-007-162215-
/O.NEW.KJAX.FA.W.0021.170716T2118Z-170716T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alachua FL-Bradford FL-
518 PM EDT SUN JUL 16 2017

The National Weather Service in Jacksonville has issued a

* Flood Warning for Urban Areas and Small Streams in...
  Northeastern Alachua County in northern Florida...
  Central Bradford County in northern Florida...

* Until 615 PM EDT

* At 516 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain which will cause flooding. Peak rainfall of three to 
  four inches of rain has fallen over the past hour to hour and a 
  half.

* Some locations that will likely experience flooding include...
  Orange Heights, New River, Sampson, Waldo, Hampton and Brooker. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be aware of ponding of water on major 
highways like U.S. Highway 301. 

&&

LAT...LON 2988 8244 2998 8227 2979 8205 2963 8206

$$

SANDRIK

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 16, 2:34 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 16, 2:34 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
234 PM EDT Sun Jul 16 2017

.NEAR TERM /Through Monday/...
Numerous showers and storms were developing across the region,
and expect numerous to widespread showers and storms to continue
through the afternoon and early evening. Various shortwaves will
move across southeast Georgia towards the FL/GA border tonight,
and showers/storms may continue across southeast Georgia
overnight. The main threats from convection this afternoon will be
locally heavy rainfall, gusty winds from wet microbursts, and
frequent cloud-to-ground lightning. Overnight lows will be in the
70s.

Weak upper troughing will remain over the region, stuck between
upper ridges over the western Atlantic and the middle of the
country. A weak surface trough will stall across central Georgia
tonight and remain through Monday. The base of the upper trough
will shift slowly southward into northeast Florida late Monday
afternoon. Numerous to widespread showers and storms are forecast
once again. Drier low level air will push eastward across north
central and northeast Florida late in the day, which may lead to
storms ending by the early evening hours. The earlier start to
convection will lead to lower high temperatures in the upper 80s
to lower 90s.

.SHORT TERM.../MONDAY NIGHT THROUGH THURSDAY/...

A trough of low pressure will be nearly stationary over the
Southeastern US this period, with this boundary extending to just
North of the forecast area. Otherwise, surface high pressure will
remain to the East of the region. Daily rounds of mainly diurnally
driven afternoon and evening convection will be expected, with the
proximity of the stalled trough to the North providing an additional
source of convergence. Therefore higher than normal convective
chances are anticipated this period. Temperatures will be near to
slightly above normal this period.

.LONG TERM.../THURSDAY NIGHT THROUGH SUNDAY/...

Surface high pressure will slide to the South early this period,
with the ridge to the Southeast for much of this period. With the
ridge further to the South, the persistent Southeastern US trough
will extend further Southeast. The combination of these features
will lead to a prevailing Westerly flow this period, which should
yield a little drier period. Although isolated to scattered diurnal
convection will be expected each day. Above normal temperatures will
be expected this period.

&&

.AVIATION...
Showers/Storms will be over/near the TAF sites this afternoon
into the evening before dissipating. Restrictions are likely at
many TAF sites, with IFR/LIFR conditions and gusty winds. South to
southeast winds 5-10 knots will prevail outside of showers and
storms, with light southwesterly winds overnight. Storms will
develop near the TAF sites near the end of the TAF period on
Monday.

&&

.MARINE...
Surface high pressure remains over the Atlantic and will drift
further east and strengthen as the week progresses. This will
allow for mainly south to southwest flow, outside of sea breeze
formation near the coast each afternoon. An approaching surface
trough will increase chances and coverage of thunderstorms through
the middle of the week. Seas will remain mostly 2 to 4 feet.

Rip Currents: Low to moderate risk of rip currents through
Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  89  73  91 /  60  60  40  70
SSI  78  87  77  88 /  50  70  20  40
JAX  75  90  75  90 /  30  80  20  60
SGJ  74  89  75  89 /  20  60  30  50
GNV  73  91  73  91 /  30  60  30  70
OCF  73  91  73  91 /  20  70  20  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Struble/Corless
Hazardous weather outlook, Jul 16, 2:39 AM EDT, 14 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
239 AM EDT Sun Jul 16 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-170645-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
239 AM EDT Sun Jul 16 2017

...MODERATE RISK OF RIP CURRENTS TODAY...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...
Scattered to numerous thunderstorms are expected to develop this
afternoon and evening across northeast Florida and southeast
Georgia. Frequent lighting, heavy rainfall and localized flooding
are the primary hazards. A few storms could produce strong to
marginally severe wind gusts.

There is a moderate risk of rip currents at area beaches this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...
An active summertime pattern is expected through Thursday, with
scattered to numerous thunderstorms expected each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Jul 16, 4:21 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT SUN JUL 16 2017

FLZ023-GAZ150-164-162100-
Baker FL-Ware GA-Charlton GA-
421 PM EDT SUN JUL 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAKER...
SOUTHEASTERN WARE AND NORTHWESTERN CHARLTON COUNTIES UNTIL 500 PM
EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Stephen Foster State Park, moving northeast at 15
mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Folkston and Homeland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3048 8224 3053 8239 3103 8228 3090 8195
TIME...MOT...LOC 2021Z 203DEG 14KT 3072 8221

STRUBLE
Local storm report, Jul 16, 4:26 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT SUN JUL 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             5 SSW UNF               30.21N 81.55W
07/16/2017  E0.50 INCH       DUVAL              FL   BROADCAST MEDIA

            BROADCAST MEDIA FORWARDED PUBLIC REPORT OF HALF INCH SIZE
            HAIL. EXACT LOCATION APPROXIMATE.

&&

NMCGINN
Special weather statement, Jul 16, 4:36 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
436 PM EDT SUN JUL 16 2017

FLZ031-032-036-037-162115-
Putnam FL-Alachua FL-Bradford FL-Clay FL-
436 PM EDT SUN JUL 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA...
SOUTHEASTERN BRADFORD...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY
COUNTIES UNTIL 515 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
Melrose, moving northeast at 15 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Starke, Keystone Heights, Melrose, Kingsley, Orange Heights, Lake
Geneva, Camp Blanding, Waldo, Hampton and Putnam Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2964 8201 2971 8220 3004 8210 2993 8181
TIME...MOT...LOC 2036Z 203DEG 13KT 2975 8208

STRUBLE
Special weather statement, Jul 16, 4:37 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
437 PM EDT SUN JUL 16 2017

FLZ032-033-037-162115-
St. Johns FL-Putnam FL-Clay FL-
437 PM EDT SUN JUL 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS...
NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 515 PM
EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bardin, or near Palatka, moving northeast at 10 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Palatka, East Palatka, Bostwick, Federal Point, Bardin, Picolata and
Carraway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2958 8166 2966 8185 2998 8174 2987 8146
TIME...MOT...LOC 2036Z 203DEG 7KT 2969 8173

STRUBLE
Special weather statement, Jul 16, 4:39 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
439 PM EDT SUN JUL 16 2017

GAZ133>136-153-162130-
Bacon GA-Appling GA-Inland Glynn GA-Jeff Davis GA-Wayne GA-
439 PM EDT SUN JUL 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHERN
BACON...WAYNE...APPLING AND JEFF DAVIS COUNTIES UNTIL 530 PM EDT...

At 439 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Baxley to 7 miles south of
Gardi. Movement was north at 30 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Jesup, Baxley, Hazlehurst, Graham, Surrency, Gardi, Plant Hatch,
Screven, Odum and Doctortown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3190 8219 3191 8213 3186 8212 3182 8202
      3179 8199 3179 8196 3167 8185 3165 8181
      3166 8181 3154 8167 3149 8164 3134 8170
      3174 8279 3190 8270 3196 8256 3195 8249
      3197 8247
TIME...MOT...LOC 2039Z 187DEG 27KT 3169 8246 3143 8177

STRUBLE
Local storm report, Jul 16, 4:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT SUN JUL 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             4 WNW PALATKA           29.68N 81.72W
07/16/2017  E0.25 INCH       PUTNAM             FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZE HAIL ON SR-100 NEAR
            BARDIN ROAD.

&&

NMCGINN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:32 PM EDTSpecial Weather StatementJAXSuwannee43 min
Jul 16, 1:21 PM EDTSpecial Weather StatementJAXDuval39 min
Jul 16, 1:32 PM EDTSpecial Weather StatementJAXNassau43 min
Jul 16, 1:52 PM EDTSpecial Marine WarningJAX53 min
Jul 16, 1:54 PM EDTSevere Thunderstorm WarningJAXDuval25 min
Jul 16, 1:56 PM EDTSpecial Marine WarningJAX64 min
Jul 16, 2:05 PM EDTSpecial Weather StatementJAXClay40 min
Jul 16, 2:10 PM EDTSevere Thunderstorm WarningJAXClay29 min
Jul 16, 2:12 PM EDTSpecial Weather StatementJAXDuval48 min
Jul 16, 2:22 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns38 min
Jul 16, 2:24 PM EDTSpecial Weather StatementJAXNassau51 min
Jul 16, 2:25 PM EDTSpecial Weather StatementJAXBaker50 min
Jul 16, 2:32 PM EDTAreal Flood AdvisoryJAXClay88 min
Jul 16, 2:38 PM EDTAreal Flood AdvisoryJAXDuval97 min
Jul 16, 2:41 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns27 min
Jul 16, 2:49 PM EDTAreal Flood AdvisoryJAXNassau86 min
Jul 16, 2:53 PM EDTSpecial Weather StatementJAXGilchrist52 min
Jul 16, 3:02 PM EDTSpecial Weather StatementJAXMarion43 min
Jul 16, 3:05 PM EDTSpecial Weather StatementJAXMarion40 min
Jul 16, 3:21 PM EDTSpecial Weather StatementJAXGilchrist39 min
Jul 16, 3:31 PM EDTSpecial Weather StatementJAXBradford, Union44 min
Jul 16, 3:52 PM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist, Union19 min
Jul 16, 4:05 PM EDTSpecial Weather StatementJAXBradford, Union40 min
Jul 16, 4:17 PM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Columbia, Union43 min
Jul 16, 4:33 PM EDTAreal Flood AdvisoryJAXBradford57 min
Jul 16, 4:36 PM EDTSpecial Weather StatementJAXBradford39 min
Jul 16, 4:37 PM EDTSpecial Weather StatementJAXPutnam38 min
Jul 16, 4:41 PM EDTAreal Flood AdvisoryJAXAlachua94 min
Jul 16, 4:47 PM EDTAreal Flood AdvisoryJAXBaker, Union3 hr
Jul 16, 5:31 PM EDTSpecial Weather StatementJAXColumbia29 min
Jul 16, 6:13 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford62 min

Nearby

Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.